? Gallbladder/bile lowering ability to aborb needed antidepressants?

Posted by canadiangal @canadiangal, Feb 6 11:34am

I have uninfected, non blocking gallstones. I get pain sometimes from my gallbladder.

I take the antidepressant effexor. If I miss a dose of this medication, I am very irritable and teary. I also feel electric zaps at the back of my brain when I miss a dose.

Yesterday, despite taking my effexor my mood was affected as if I hadn't taken it, but to a lesser, still awful degree than usual.
In the evening I started to feel brain the same brain zaps.

Then this morning, after enjoying a meal of pork chops, potatoes, brussel sprouts, salad with a lot of bacon bits and later chips, popcorn and medium spicy salsa last night, I have mild gallbladder pain and nausea.

I am wondering if my gallbladder is affecting my bile and my body's ability to absorb and use my effexor?

I 54 years old. I have type 2 diabetes. I am 5 foot 2and a half inches. I wheigh about 214 pounds.

I have osteoarthritis pain. Usually it is managed pretty well with one naproxin over the counter pill a day.

But for the about the last month I am really sore most of the time when I walk or stand.

I am thinking my gallbladder problem may be interfering with my absorption of my naproxin also.
I have tried back muscle pain medication but even two of these pills in the morning with a naproxin pill are not doing much at all for my pain.

Could my gallbladder problem be interfering with my absorption of my mediation?

Hello @canadiangal and welcome to Mayo Clinic Connect. I understand you have made a correlation between your medications not working effectively and your gallbladder. Have you been journaling your experience in hopes of being able to illustrate this to your doctor or has this been more informal?

REPLY

@canadiangal In the studies read.. I do not see how bile affects absorption of the Effexor… https://www.accessdata.fda.gov/drugsatfda_docs/label/2014/020699s103s105lbl.pdf … When was the last time you had an appointment with your Primary Care Physician .. Your Weight, Diet, and Diabetes are all big factors in how you feel after a large meal.. The body has so many networks and variables that you need to take a new look at the interactions going on with your Doc. What specialties are available to you where ever you are in Canada..?

REPLY
@amandajro

Hello @canadiangal and welcome to Mayo Clinic Connect. I understand you have made a correlation between your medications not working effectively and your gallbladder. Have you been journaling your experience in hopes of being able to illustrate this to your doctor or has this been more informal?

Jump to this post

Hi! I just noticed this yesterday. Thank you for the advice to journal. I will definitely do this. I realized I also have been having a lot of loose bowel movements daily and that this could also effect my absorption of my medicine. I think the loose bm's are to do with my gallbladder.

REPLY
@ken82

@canadiangal In the studies read.. I do not see how bile affects absorption of the Effexor… https://www.accessdata.fda.gov/drugsatfda_docs/label/2014/020699s103s105lbl.pdf … When was the last time you had an appointment with your Primary Care Physician .. Your Weight, Diet, and Diabetes are all big factors in how you feel after a large meal.. The body has so many networks and variables that you need to take a new look at the interactions going on with your Doc. What specialties are available to you where ever you are in Canada..?

Jump to this post

Hi! Thank you for the information. It is very helpful. It is about 3/4 months since I have seen my primary care doctor.

I am not sure which specialists are in my small city, but any kind should be within an hour and a half drive.

I also have many loose, luquid bowel movements daily, I believe caused by my gallbladder working poorly.

I think the loose, liquid bowel movements are decreasing the time my intestine has to absorb my medication.

I will be at my doctor's office again on February 17th.

Again thank you so much for 4he help!

REPLY

@canadiangal You say that you "believe" the gall bladder causes loose stools… What is that belief founded upon..? I think it is time to keep a log of your intake and output.. Keep a daily, meal by meal diary of what you eat and what happens then in the bathroom.. have a tablet in the kitchen and in the bathroom .. date and what you eat and drink each meal… then what happens each time you have a bowel movement… Show that to your doctor… Start that Today and keep it going until your appointment … that's 10 days…

REPLY

This is good advice. Thank you

REPLY
Please sign in or register to post a reply.